MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the stent deployed process, the tip end could not be opened.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right internal carotid artery aneurysm with a max diameter of 4mm and a 5mm neck diameter.Landing zone: distal: 3mm and proximal: 3mm.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery with a 7mm diameter.Dapt (dual antiplatelet treatment) was administered with unknown pru level.The angiographic result post procedure showed an aneurysm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the pipeline was replaced with another stent to complete the surgery.The cause of the failure to open was not determined.The distal section failed to open.The pipeline had not been placed in a vessel bend when it failed to open.Other steps or other devices had been tried to open the pipeline (resheathing, wire/catheter, balloon, etc.).It was unknown if there were any device issues with the phenom catheter.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex shield device was returned for analysis with the braid stuck inside the returned phenom 27 catheter, in an open pipeline flex shield pouch, a sealed biohazard bag, and a shipping box.Damaged location details: the pipeline flex shield¿s tip coil is in good condition.The distal dps restraint and dps sleeves were found to be intact, with no signs of damage, while the proximal dps restraint was missing.The distal wire appeared to be broken proximally to the dps sleeves.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was observed to be stretched, and the ptfe shrink tubing was intact.The braid¿s distal and proximal ends were not opened and frayed.No defects were found on the pusher wire.No other anomalies were found.Testing/analysis: the pipeline flex shield braid was removed from the returned phenom 27 catheter.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint was confirmed, as the returned pipeline flex shield braid¿s distal and proximal ends were found to be not opened and frayed.However, the root cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was minimal, and the braid was not placed in the vessel bend, ruling out the vessel tortuosity and the user's deployment of the braid in the vessel bend as potential causes.Therefore, a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than twice, deployment technique, delivering or retracting the delivery wire against resistance, or deploying or re-sheathing against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22414014
Report Number2029214-2025-01509
Device Sequence Number9664476
Product Code OUT
UDI-Device Identifier00763000284169
UDI-Public(01)00763000284169(17)270807(10)B770899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-350-16
Device Catalogue NumberPED2-350-16
Device Lot NumberB770899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/08/2025
08/20/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/05/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale